Newly diagnosed and very scared

Hi I was finally diagnosed with aggressive rheumatoid arthritis, after a year of having massages seeing physio's and Gp. That all told me I was tense and depressed and needed to relax more - until I woke up one morning and could not straighten my hands ( I was terrified) . After demanding to be referred to see a Rheumatologist my Gp finally agreed👏 It was a 3 month wait in that time I could not squat to use the toilet, without yelping. In the mornings I was scared to try and get out of bed as the pain and energy it took was intense😭 I am now on prednisolone 10mg daily Hydroxychloroquine sulfate 400mg daily methotrexate 20mg weekly - I do feel I have improved - although far from normal 😧 I am so scared about my future and hate the nausea feeling that is with me most of the time 🙁 Groan over and hoping to hear some positives from my RA pen pals ❤️ Thank you for reading and look forward to hearing from you . Doughnut x

15 Replies

oldestnewest
  • Sending you lotsa healing hugs for strength 🌸

  • Love your name Doughnut!! Welcome to the site :)

    Isn't it a pain in the arse going to visit doctors and being told you're stressed? I was also told that the reason why my feet were starting to deform was because I wore fashionalbe shoes in the 1980's.

    I'm glad you are starting to improve on your meds. I look foreward to reading your posts and listening to your advice.

    take care

    Sue

  • Thanks Sue, I feel quite emotional at times, but staying positive X this website is great to feel others are feeling what I felt was me only X dream of feeling human again and having a social drink at weekends 🍷 There are only so many coffee's you can stomach 🤑 Hears hoping happy healthy feeling days again and being able to raise a glass 😘😀

  • Hi Doughnut i take it you are on folic acid for the nausea? It does help and it keeps your folate levels in check. Sorry for sounding like a doc, im def not, but ive had RA for a long time now. Ask your g/p or consultant about humira. It may not be for everyone but it does it for me. I inject fortnightly also on mtx and diclofenac. Its all about combinations. Take care

  • Hi thanks for your reply X I am taking folic acid X I have started getting headaches and a numb tingling tongue I guess it has to do with going from zero tablets to 36 tablets a week - no pain now so that has to be a positive 👊🏻 would love a lager or glass of wine but scared of affecting my liver 🤑😢

  • I have a night out once every couple of months, allways have a good drink n a laugh and ive been ok. Im not much of a drinker at home like, not really one for a glass of wine to be honest. I think you can worry to much about everything. Were all on here and were all stuck with this RA but lifes for living so do all you can.

  • Hugs from me darling it is a minefield your going through until they get the medication right for you. xxxxxx

  • In my experience injectable metho causes less nausea than oral metho. Have been on metho since 1985! Are you injecting? Maybe you could seek anti nausea medication from your GP. Hope things improve for you.

    Best wishes Pam

  • I am so sorry you are in this bad place. It all sounds so familiar and I understand what you are going through. A few years ago I was in that position. I would urge you to stick with it and try to be patient. I know it is very difficult but I am in methotrexate induced remission now and you can be too. It sounds like you haven't been on the meds for very long but they are starting to work. Keep your rheumatologist informed of how you are doing. If mxt is right for you it will start to work better very soon, if not your rheumatologist can give you different drugs that might be better for you. Good luck.

  • Hi Sheila, thank you for your reply 😘 I know thus sounds a pathetic question but will I ever be able to enjoy a glass of wine again? I'm really missing my Weekend relaxing glass of wine 😩

  • I was told I could have a couple of drinks a week on methotrexate but I chose to abstain altogether. If you can stick to that I am sure that would be ok but ask your rheumy to be on the safe side.

  • Welcome to the site , sorry to hear you have been struggling with your symptoms. The RA medications can take from 3 to 12 weeks to take effect and 6 months to feel their full effect so stick with it.

    If you are experiencing nausea ask to have your folic acid reviewed as this can help. You may also be able to have anti-sickness drugs to help with this side effect so you could ask your health care professional about this. Normally the side effects are felt in the first 3 months of taking the drug while your body is getting used to the drug.

    We have a lot of information on our NRAS website about all the different medications and if you felt you would like to talk to someone our helpline is open 8.30 to 4.30 monday to friday our number is 0800 298 7650.

  • Hi Doughnut61,

    I was in your situation once when I started being diagnosed of RA 2 years ago. I am perfectly well now. Below is my own sharing and I hope it can inspire you to move on. It is very important to work closely with your physician, not to skip any medication without the knowledge of your rheumy, keep a record in excel format to compare your performance, keep a record of the medication you take and finally keep a record of the new food that you eat each day to eliminate the food that may cause more pain to you.

    healthunlocked.com/ra-warri...

    I also found very informative and good videos for RA patients to understand what happen to them and how to minimize the joints being damage. Have a look if you are not too tired.

    healthunlocked.com/ra-warri...

    Good luck. Give yourself sometimes, you will be fine in future.

  • Welcome t the club donut you will get there but it will take time , some things will work some won't but as I've had RA and OA since 2014 and have come out the other side and am making good progress hope you get fixed up soon

  • Thanks popsmith for your positivity 😘

You may also like...